Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 27, 2012, 6:01 PM EDT for Darlington County, Dillon County, Marlboro County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 27, 2012, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 123 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:10 PM EDT | TSTM WND DMG | 4 Sw Society Hill, SC | TREE REPORTED DOWN AT INTERSECTION OF HWY 15 AND EAST OLD CAMDEN ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS52 KILM 272201
SVRILM
SCC031-033-069-272300-
/O.NEW.KILM.SV.W.0129.120727T2201Z-120727T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 700 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MONT CLARE...OR 12 MILES
NORTH OF DARLINGTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...OAK GROVE...BINGHAM...DUNBAR...CLIO...MINTURN...
LITTLE ROCK...DILLON AND HAMER.
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3438 7918 3430 7966 3431 7967 3429 7971
3429 7973 3428 7974 3422 7988 3449 7991
3450 7988 3454 7983 3457 7982 3464 7948
TIME...MOT...LOC 2200Z 258DEG 25KT 3446 7977
$$
ZOUZIAS2 follow-up statements
131
WWUS52 KILM 272234
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
634 PM EDT FRI JUL 27 2012
SCC031-033-069-272300-
/O.CON.KILM.SV.W.0129.000000T0000Z-120727T2300Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-
634 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR DILLON...SOUTHERN MARLBORO AND EASTERN DARLINGTON COUNTIES...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINTURN...OR 10 MILES
NORTHWEST OF DILLON...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LATTA...
LITTLE ROCK AND HAMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS WHICH
KNOCKED DOWN SEVERAL TREES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3438 7918 3430 7966 3431 7967 3429 7971
3429 7973 3428 7974 3422 7988 3449 7991
3450 7988 3454 7983 3457 7982 3464 7948
TIME...MOT...LOC 2233Z 258DEG 25KT 3450 7950
$$
ZOUZIAS988
WWUS52 KILM 272301
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
701 PM EDT FRI JUL 27 2012
SCC031-033-069-272311-
/O.EXP.KILM.SV.W.0129.000000T0000Z-120727T2300Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-
701 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR DILLON...SOUTHERN MARLBORO AND
EASTERN DARLINGTON COUNTIES HAS EXPIRED...
AT 700 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAS WEAKENED...AND THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3438 7918 3430 7966 3431 7967 3429 7971
3429 7973 3428 7974 3422 7988 3449 7991
3450 7988 3454 7983 3457 7982 3464 7948
TIME...MOT...LOC 2234Z 258DEG 25KT 3450 7949
$$
RALFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:44 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 27, 5:44 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT FRI JUL 27 2012
.SYNOPSIS...
AN APPROACHING WEAK COLD FRONT WILL STALL ACROSS THE INTERIOR
NORTH CAROLINA THIS WEEKEND WITH SLIGHTLY COOLER TEMPERATURES AND
INCREASING CHANCES FOR THUNDERSTORMS. THE FRONT WILL GRADUALLY
WEAKEN EARLY NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING LATE INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 540 PM FRIDAY...LATEST SFC ANALYSIS AND 88DS INDICATE
CONVECTION FIRING ALONG THE PIEDMONT SFC TROF...WHICH EXTENDS FROM
RALEIGH NC SOUTHWEST ACROSS THE NW PORTIONS OF THE ILM CWA TO
COLUMBIA SC. INITIALLY CONVECTION CONSISTED OF INDIVIDUAL CELLS BUT
NOW HAS FURTHER DEVELOPED INTO A CLUSTER OF TSTMS. PAST HISTORY
UPSTREAM INDICATED THESE STORMS CAPABLE OF PRODUCING SVR WIND
DAMAGE. AS A RESULT....HAVE UPPED POPS ACROSS THE NW PORTIONS AND
SUFFIXED THE THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS. WILL
ALSO UPDATE THE HWO FOR ISOLATED SVR NW PORTIONS.
PREVIOUS DISCUSSION...............................................
AS OF 2 PM FRIDAY...CONVECTION IS JUST STARTING TO DEVELOP ALONG A
WEAK BOUNDARY LAYING ACROSS THE AREA JUST WEST OF WHITEVILLE.
REMAINS TO BE SEEN HOW MUCH DEEP CONVECTION WILL ACTUALLY DEVELOP
BUT FEEL SLIGHT CHANCE TO LOW CHANCE POP IS STILL WARRANTED. STEEP
LOW LEVEL LAPSE RATES ALONG WITH CAPE VALUES CLOSE TO 4000 J/KG
SUGGEST AN ACTIVE AFTERNOON...YET A LOT OF THE GUIDANCE...EVEN THE
HIGH RESOLUTION MODELS...KEEP MOST OF THE AREA DRY. ACTIVITY SO FAR
HAS BEEN CENTERED ALONG THIS BOUNDARY...WHICH IS VISIBLE ON RADAR.
ANY STORMS THAT DEVELOP WILL TRY TO SPREAD EAST-NORTHEAST GIVEN THE
STEERING FLOW BUT DO NOT EXPECT TO SEE COVERAGE EXPAND VERY MUCH.
DRIER LOW LEVELS AND SOMEWHAT LIMITED MID LEVEL INSTABILITY ARE
WORKING AGAINST CONVECTION. THE HIGH PRECIPITABLE WATER
VALUES...AROUND 2 INCHES DESPITE THE DRIER LOW LEVELS...SUGGEST THAT
HEAVY RAIN COULD BE AN ISSUE AS WELL AS DAMAGING WIND FROM WET A
MICROBURST AND SPC MAINTAINS A SLIGHT RISK FOR THE NORTHERN AND
WESTERN AREAS.
BEST DYNAMICS AND FORCING REMAIN NORTH OF THE AREA...WHICH SHOULD
SEE DIURNAL ACTIVITY START TO WIND DOWN WITH THE LOSS OF HEATING
THIS EVENING. PIEDMONT TROUGH ACTIVITY BECOMING A LITTLE MORE
ORGANIZED AND MOVING TO THE COAST IS NOT OUT OF THE QUESTION...BUT
THIS SCENARIO IS NOT FAVORED BASED ON LATEST CONDITIONS. LINGERING
DEBRIS CLOUD OVERNIGHT...SOUTHERLY FLOW AND DEWPOINT IN THE 70S WILL
KEEP OVERNIGHT LOWS IN THE MID TO UPPER 70S TO LOW 80 CLOSE TO THE
COAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...PERSISTENT MID AND UPPER LEVEL RIDGING WILL
BE REPLACED THIS WEEKEND BY CYCLONICALLY-CURVED UPPER FLOW AS A
TROUGH DIGS ACROSS THE EASTERN THIRD OF THE NATION. THIS WILL
BRING WELCOME RELIEF FROM THE HEAT AS WELL AS INCREASED CHANCES
FOR THUNDERSTORM ACTIVITY. AT THE SURFACE A WEAK COLD FRONT OR
TROUGH AXIS WILL SHARPEN UP ACROSS THE PIEDMONT AND INTERIOR
COASTAL PLAIN SATURDAY...DRIFTING A LITTLE FARTHER TO THE NORTH ON
SUNDAY. THIS BOUNDARY PLUS THE SEABREEZE AND NUMEROUS CONVECTIVE
OUTFLOW BOUNDARIES WILL BE THE AXES FOR NEW CONVECTIVE DEVELOPMENT
BOTH DAYS.
WITH THE CLIMATOLOGICAL 12-HOUR POP RUNNING ABOUT 25-30 PERCENT THIS
TIME OF THE YEAR OUR FORECAST IS FOR ABOVE-NORMAL CHANCES FOR
RAINFALL THIS WEEKEND...PEAKING AT 40-50 PERCENT SATURDAY
AFTERNOON. HIGH-RES MODELS LIKE THE 4KM NAM SHOW NUMEROUS UPPER
LEVEL DISTURBANCES AND RIPPLES CROSSING THE EASTERN CAROLINAS ALL
WEEKEND...SO WE'RE NOT CONFINING POPS EXCLUSIVELY TO THE DAYTIME
PERIODS. ELEVATED CONVECTION COULD CERTAINLY CONTINUE INTO THE
NIGHT GIVEN REASONABLY STEEP LAPSE RATES EXPECTED ALOFT AND HIGH
PRECIPITABLE WATER CONTENT OF THE ATMOSPHERE...1.75 TO 2.00
INCHES. THE BEST CHANCES FOR NIGHTTIME CONVECTION WILL BE OFFSHORE
AS A COOLING BOUNDARY LAYER INLAND OFTEN CORRELATES TO INCREASING
LOW-LEVEL CONVERGENCE AND ASCENT OFFSHORE.
HIGHS SATURDAY AND SUNDAY SHOULD REACH THE LOWER TO MIDDLE
90S...STILL ABOVE-NORMAL BUT AT LEAST SEVERAL DEGREES COOLER THAN
WE'VE BEEN EXPERIENCING. OVERNIGHT LOWS SHOULD FALL INTO THE 73-77
RANGE...AGAIN ABOVE-NORMAL BUT CLOSER TO NORMAL.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...STRONG RIDGE WILL HOLD OVER THE CENTRAL CONUS
WHILE A TROUGH SHIFTS SLIGHTLY EAST BUT REMAINS LINED UP DOWN THE
EAST COAST THROUGH NEXT WEEK. AS TROUGH SHIFTS EAST ON MONDAY A BIT
MORE ENERGY ALOFT SHOULD PRODUCE A MORE ACTIVE AFTN BUT OTHERWISE
SHORTWAVE ENERGY WILL RIDE DOWN IN THE W-NW FLOW INTO THE LOCAL AREA
FROM TIME TO TIME ENHANCING THE CONVECTIVE DEVELOPMENT BUT OVERALL
WILL SEE FAIRLY TYPICAL SUMMER TIME PATTERN THROUGH THE WEEK.
SOUTHWEST FLOW BETWEEN THE PIEDMONT TROUGH INLAND AND BERMUDA HIGH
PRESSURE TO THE EAST WILL CONTINUE TO PRODUCE A WARM AND HUMID
ENVIRONMENT CONDUCIVE TO LOCALIZED SHOWER/TSTM DEVELOPMENT.
CONVECTION WILL BE FOCUSED ALONG THE CONVERGENT SEA BREEZE BOUNDARY
AND PIEDMONT TROUGH FURTHER INLAND AS WELL AS ANY OTHER OUTFLOW
BOUNDARIES THAT DEVELOP. WEST SOUTHWEST FLOW THROUGH THE LOW LEVELS
WILL INCREASE MID WEEK WHICH WILL HELP KEEP SEA BREEZE PINNED CLOSER
TO THE COAST AND HELP STEER ANY SHWRS/TSTMS TOWARD THE COAST.
TROUGHING ALOFT WILL KEEP SLIGHTLY LOWER HEIGHTS OVER THE AREA
THROUGH MUCH OF NEXT WEEK WHICH WOULD PUSH TEMPS SLIGHTLY LOWER BUT
A STRONGER LOW LEVEL WESTERLY COMPONENT TO THE FLOW WILL HELP TO
OFFSET THIS...KEEPING MAINLY NORMAL MAX TEMPS RIGHT AROUND 90
THROUGH
MUCH OF THE WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...CURRENT FORECAST ON TRACK WITH CONVECTION EXPECTED TO
FIRE OVER OR NEAR THE WESTERN TERMINALS AFTER 19Z. OTHER THAN AN
ISOLATED SEA BREEZE STORM...COASTAL TERMINALS SHOULD REMAIN
CONVECTION FREE. CONTINUED MODERATE SOUTHWEST WINDS
TODAY...STRONGEST NEAR THE COAST. TONIGHT...FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST WITH A CONTINUED CHANCE FOR
CONVECTION. MOST OF THE ACTIVITY WILL PROBABLY END AROUND
02Z...HOWEVER SCATTERED WEAK CONVECTION IS EXPECTED TO LINGER ALONG
THE FRONTAL BOUNDARY THROUGH THE OVERNIGHT HOURS...MAINLY DUE TO A
MODERATE VORT MAX ADVERTISED BY THE NAM. SATURDAY...THE FRONT IS
EXPECTED TO STALL WITH SCATTERED CONVECTION...BEST CHANCE NEAR THE
COAST WHERE THE DEEPEST MOISTURE WILL RESIDE.
EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM TUESDAY...SOUTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD
WITH SPEEDS 15 TO 20 KT THIS AFTERNOON. SURFACE PRESSURE GRADIENT
WILL START TO RELAX THIS EVENING AS PIEDMONT TROUGH WEAKENS
SLIGHTLY. SOUTHWEST FLOW WILL DECREASE AS A RESULT...DROPPING BACK
TO THE TYPICAL SUMMER TIME 10 TO 15 KT OVERNIGHT. SEAS WILL RUN 3 TO
5 FT AND WILL BE COMPRISED OF A 2 TO 4 FT 5 SECOND SOUTH-SOUTHWEST
WIND WAVE AND A 1 FT EAST TO SOUTHEAST 12 SECOND SWELL. NO
HEADLINES ARE REQUIRED.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...BERMUDA HIGH PRESSURE WILL HAVE ITS
DOMINANCE OVER OUR WEATHER REDUCED THIS WEEKEND AS LOW PRESSURE
STRENGTHENS ACROSS THE INLAND CAROLINAS. THIS WILL BACK OUR WIND
DIRECTIONS A LITTLE MORE SOUTHERLY THAN WE'VE SEEN OVER THE PAST
WEEK...AND RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BOTH DAYS. TIMING OF SUMMERTIME THUNDERSTORMS IS ALWAYS
TOUGH...BUT IT APPEARS ACTIVITY SHOULD AFFECT MAINLY INLAND AREAS
DURING THE DAYTIME WITH THE COASTAL WATERS HAVING BETTER
CONVECTIVE CHANCES DURING THE OVERNIGHT HOURS. STORM MOTION WILL
BE FROM THE SOUTHWEST SO ANY DAYTIME STORMS NEAR THE COASTLINE
WILL HAVE THE POTENTIAL OF MOVING OFFSHORE AND AFFECTING THE
NEARSHORE WATERS AS WELL.
AN 11-12 SECOND SOUTHEAST SWELL WILL CONTINUE THROUGH THE
WEEKEND. WHEN COMBINED WITH LOCALLY GENERATED WIND WAVES COMBINED
SEAS SHOULD AVERAGE 2-4 FEET...HIGHEST EAST OF CAPE FEAR.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...WILL MAINTAIN SOUTHWEST FLOW BETWEEN PIEDMONT
TROUGH OVER INLAND CAROLINAS AND BERMUDA HIGH TO THE EAST. GRADIENT
WILL TIGHTEN SLIGHTLY THROUGH MID WEEK. THEREFORE SOUTHWEST FLOW 10
TO 15 MON THROUGH EARLY TUES WILL REACH 15 TO 20 KTS WED THROUGH
THURS. SEAS 2 TO 4 FT MON AND TUES WILL BUILD UP TO 3 TO 5 FT ON WED
INTO THURS WITH STRONGER SOUTHERLY PUSH THROUGH MID WEEK.
&&
.CLIMATE...
AS OF 300 PM THURSDAY...PERSISTENT HEAT THIS MONTH IS THREATENING TO
TIE OR BREAK MANY LONG-STANDING RECORDS FOR TEMPERATURE IN
WILMINGTON. THE CLIMATE RECORD IN WILMINGTON EXTENDS BACK 138
YEARS TO 1874. HERE ARE SOME RECORDS WE'RE WATCHING CLOSELY:
- AVERAGE TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH THE AVERAGE
TEMPERATURE FOR JULY 2012 HAS BEEN 85.0 DEGREES...4.0 DEGREES ABOVE
NORMAL. THE CURRENT RECORD FOR THE WARMEST CALENDAR MONTH EVER IN
WILMINGTON'S HISTORY IS 84.1 DEGREES SET IN JULY 1993. IT APPEARS
VERY LIKELY WE WILL SMASH THIS RECORD BY OVER HALF A DEGREE.
- AVERAGE HIGH TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH...94.2
DEGREES. THE CURRENT RECORD FOR ANY CALENDAR MONTH IS 94.0 DEGREES
FROM JULY 1993. WITH RELATIVELY COOLER HIGHS FORECAST FOR THE LAST
THREE DAYS OF THIS MONTH WE MAY HAVE TROUBLE MAINTAINING THIS RECORD
PACE.
- AVERAGE LOW TEMPERATURE FOR ANY MONTH: THROUGH JULY 26TH...75.8
DEGREES. THE CURRENT RECORD FOR ANY CALENDAR MONTH IS 74.8 DEGREES
FROM JULY 1999. THIS RECORD HAS A VERY GOOD CHANCE OF BEING BROKEN
THIS MONTH.
- MOST NUMBER OF 80+ DAILY LOW TEMPERATURES IN ANY SINGLE MONTH: THE
CURRENT RECORD IS THREE...SET IN JULY 2012, JULY 2002, AUGUST 1999,
AND AUGUST 1980. THIS MORNING'S LOW WAS 81 SO ASSUMING THIS
EVENING'S TEMPERATURE REMAINS AT/ABOVE 80 DEGREES THROUGH MIDNIGHT
LOCAL TIME (1 AM EASTERN DAYLIGHT TIME) WE WILL BREAK THIS ALL-
TIME RECORD WITH FOUR 80+ DEGREE LOWS IN ONE MONTH.
- MOST NUMBER OF 80+ DAILY LOW TEMPERATURES IN A SINGLE YEAR: THE
CURRENT RECORD IS FIVE SET IN 1999. WE'VE OFFICIALLY HAD THREE
THIS YEAR (ALL THIS MONTH) AND WILL PROBABLY ADVANCE THIS NUMBER
TO FOUR TONIGHT. ANY ADDITIONAL 80+ DEGREE NIGHTS THIS YEAR WILL
TIE THIS RECORD.
- MOST NUMBER OF 100+ DAILY HIGH TEMPERATURES IN ANY SINGLE MONTH:
WITH TODAY'S 101 DEGREE HIGH TEMPERATURE WE'VE NOW RECORDED FIVE
100+ DEGREE DAYS THIS MONTH...TYING THE ALL-TIME RECORD
ESTABLISHED IN JULY 2011. WE DO NOT ANTICIPATE ANY FURTHER 100
DEGREE DAYS THIS MONTH.
- MOST NUMBER OF 100+ DAILY HIGH TEMPERATURES IN A SINGLE YEAR:
TODAY'S 101 DEGREE HIGHS TIES THE ALL-TIME RECORD OF SEVEN 100+
DAILY HIGHS SET IN 1952...AND TIED JUST LAST YEAR IN 2011. ANY
ADDITIONAL 100+ DEGREE DAYS THIS YEAR WILL BREAK THIS ALL-TIME
RECORD.
WHY HAS IT BEEN SO HOT IN WILMINGTON THIS MONTH? CONSISTENT WEST-
SOUTHWESTERLY WINDS HAVE KEPT THE SEABREEZE FROM PUSHING INLAND AS
IT NORMALLY DOES DURING THE SUMMER MONTHS. THIS ALLOWS HOT AIR
FROM THE INTERIOR COASTAL PLAIN OF NORTH CAROLINA TO PERSIST IN
WILMINGTON THROUGH THE AFTERNOON...WITH EXCEPTIONALLY HIGH
TEMPERATURES THE RESULT. BY THE TIME THE SEABREEZE FINALLY ARRIVES
IN WILMINGTON DURING THE LATE AFTERNOON OR EARLY EVENING
HOURS IT BRINGS IN VERY HUMID MARINE AIR THAT DOESN'T COOL OFF
VERY EFFICIENTLY AT NIGHT. TECHNICIANS RECENTLY CHECKED THE
CALIBRATION OF THE ILM ASOS THERMOMETER AND FOUND IT TO BE
ACCURATE WITHIN 1 DEGREE WHEN COMPARED TO TWO INDEPENDENT
THERMOMETERS.
ALTHOUGH HOT TEMPERATURES HAVE OCCURRED IN MYRTLE BEACH AND FLORENCE
THIS MONTH AND SOME DAILY RECORDS HAVE BEEN TIED OR BROKEN...THE
TEMPERATURES OBSERVED AT THESE TWO SITES ARE NOT THREATENING MONTHLY
OR YEARLY RECORDS AS IN WILMINGTON.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...DCH/III
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...DL
CLIMATE...TRAHazardous weather outlook, Jul 27, 5:56 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 556 PM EDT FRI JUL 27 2012 SCZ039-053>056-282200- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 556 PM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-282200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 556 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-105-106-282200- BLADEN-INLAND PENDER-COASTAL PENDER- 556 PM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107>110-282200- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK- 556 PM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ032-033-282200- FLORENCE-MARION- 556 PM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE EARLY TO MID EVENING HOURS. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE PARAMETER ACCOMPANYING THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-282200- ROBESON-MARLBORO-DARLINGTON-DILLON- 556 PM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE EARLY TO MID EVENING HOURS. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE PARAMETER ACCOMPANYING THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Local storm report, Jul 27, 4:52 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 6 N BENNETTSVILLE 34.71N 79.69W
07/27/2012 MARLBORO SC FIRE DEPT/RESCUE
LARGE TREE DOWN NEAR INTERSECTION OF HIGHWAYS 79 AND 36
&&
EVENT NUMBER ILM1200291
TRASpecial weather statement, Jul 27, 5:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT FRI JUL 27 2012
SCZ023-272200-
DARLINGTON-
506 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
600 PM EDT...
AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF CLYDE...OR ABOUT 7 MILES NORTH OF
BISHOPVILLE...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WILL
TRACK ACROSS DARLINGTON COUNTY CLOSE TO THE CHESTERFIELD COUNTY
BORDER.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...HARTSVILLE...AUBURN...
CLYDE...DARLINGTON RACEWAY...DOVESVILLE...FLOYD...KELLYTOWN...
LYDIA...MECHANICSVILLE...MONT CLARE AND NORTH HARTSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 8013 3450 7997 3449 7988 3453 7984
3451 7983 3449 7980 3432 7966 3417 8015
3420 8012 3423 8012 3432 8018 3436 8018
3432 8024 3436 8029 3437 8029
TIME...MOT...LOC 2105Z 238DEG 18KT 3433 8022
ZOUZIASLocal storm report, Jul 27, 5:36 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 3 SSW SOCIETY HILL 34.47N 79.87W
07/27/2012 DARLINGTON SC LAW ENFORCEMENT
TREE DOWN IN HIGHWAY AT US 52 AND ROSENWALD ROAD SOUTH
OF SOCIETY HILL.
&&
EVENT NUMBER ILM1200292
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:58 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 62 min |
| Jul 27, 5:06 PM EDT | Special Weather Statement | ILM | Darlington | 54 min |
| Jul 27, 5:20 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.